MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION
Model Number 51-405-42-09
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported that the distractor broke during the consolidation phase.Will remain implanted until the consolidation phase is complete.
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number identified was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The failure root cause cannot be determined due to no device being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.
 
Additional Manufacturer Narrative
Product was received therefore an updated investigation was performed.An investigation was performed using a stereo microscope revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number identified was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to excessive turning.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION
Common Device Name
DISTRACTION
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
MDR Report Key8077752
Report Number9610905-2018-00306
Device Sequence Number16420614
Product Code MQN
UDI-Device Identifier00888118080868
UDI-Public(01)00888118080868
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2018
Report Date (Section F) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number51-405-42-09
Device Lot Number33227754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/20/2019
Event Location Hospital
Date Report to Manufacturer10/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer01/29/2019
05/20/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date02/13/2019
06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1